Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
187 Doctors are Online

Pimple on thigh increasing in size, pus, applied Soframycin. Should I take some tablets?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 1978
Answered : 6592 Questions

I have a small pimple on my thigh from last week (Not sure if its a boil or a pimple). It was starting to get bigger and was starting to hurt a little. So I started applying Soframycin from last Thursday. Since then it hasnt gotten any bigger, but at the same its not even going away. I have a feeling that If I stop applying this cream, its going to get very big with lot of puss in it.

Please advise me how I should deal with this. Should I take some tablets, or any other that I should try?

Thank you,
Posted Sat, 9 Jun 2012 in Skin Hair and Nails
Answered by Dr. Pavan Kumar Gupta 42 minutes later

Hello and thanks for the query.
It looks like a boil.
Local application of soframycin will help only when your boil bursts.
You apply local hot compress two to three times a day.
If it is paining  then you may take some anti inflammatory like ibuprofen 400 mg three times a day for 3 or 4 days.
If this boil ruptures,you may clean it and apply local soframycin and do the dressing
If the boil gets bigger and there is lot of pus in it ,you may start an antibiotic which can be prescribed to you by your doctor.
I hope to have answered your query however you may revert to me for any further query.
Thanks and best of luck.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor